Back Pain
View All 22 Treatments
Answers
Click Wheel to discover your Treatment options

askAsk

Back Pain and Ibuprofen

Effect of Ibuprofen on Back Pain

Ibuprofen is an old reliable drug used for treating mild to moderate pain, fever and inflammation. Like most NSAID's it blocks the enzyme that makes prostaglandins, thereby relieving pain and inflammation, common symptoms of back pain.

Read more details about Ibuprofen.

How to Use Ibuprofen

Ibuprofen is available in tablets of 200, 400, 600, and 800 mg; chewable tablets of 50 and 100 mg; Capsules of 200 mg; Suspension of 100 mg/2.5 ml and 100 mg/5 ml; Oral drops of 40 mg/ml.

For minor aches, mild to moderate pain, and fever, the usual adult dose is 200 or 400 mg every 4 to 6 hours. Ibuprofen should be taken exactly as directed on the label, or as prescribed by your doctor. You should not use the medication in larger amounts, or for longer than recommended. The maximum amount dose for adults is 800 milligrams per dose or 3200 mg per day (in 4 divided doses). Have Ibuprofen with food or milk to lessen stomach upset.

What are the precautions when taking this medicine?

• If you are 65 or older, use this medicine with caution. You could have more side effects.

• If you have asthma, talk with healthcare provider.

• If you have high blood pressure, talk with healthcare provider.

• If you have kidney disease, talk with healthcare provider.

• If you have had an ulcer or bleeding from your stomach or intestines, talk with healthcare provider.

• If you have a weakened heart, talk with healthcare provider.

• Tell dentists, surgeons, and other healthcare providers that you use this medicine.

• You may bleed more easily. Be careful. Avoid injury. Use soft toothbrush, electric razor.

• Do not take colestipol or cholestyramine within 2 hours of this medicine.

• Check medicines with healthcare provider. This medicine may not mix well with other medicines.

• If you are taking aspirin to prevent a heart attack, talk with healthcare provider.

• Talk with healthcare provider before using other: aspirin, aspirin-containing products, blood thinners, garlic, ginseng, ginkgo, ibuprofen or like products, pain medicines, or vitamin E.

• If you have PKU, talk with healthcare provider. Some products do contain phenylalanine.

• Avoid alcohol (includes wine, beer, and liquor).

• Tell healthcare provider if you are pregnant or plan on getting pregnant.

• Tell healthcare provider if you are breast-feeding.

What are some possible side effects of this medicine?

• Belly pain.

• Nausea or vomiting. Small frequent meals, frequent mouth care, sucking hard, sugar-free candy, or chewing sugar-free gum may help.

• Diarrhea.

• Constipation. More liquids, regular exercise, or a fiber-containing diet may help. Talk with healthcare provider about a stool softener or laxative.

Reasons to call healthcare provider immediately

• If you suspect an overdose, call your local poison control center or emergency department immediately.

• Signs of a life-threatening reaction. These include wheezing; chest tightness; fever; itching; bad cough; blue skin color; fits; or swelling of face, lips, tongue, or throat.

• Chest pain or pressure.

• Change in strength on one side greater than the other, difficulty speaking or thinking, change in balance, or blurred vision.

• Severe nausea or vomiting.

• Severe belly pain.

• Severe swelling or pain of hands or feet.

• Significant weight gain.

• Sudden change in vision, eye pain, or irritation.

• Black, tarry, or bloody stools.

• Blood in the urine.

• Severe diarrhea.

• Unusual bruising or bleeding.

• Any rash.

• No improvement in condition or feeling worse.

Click Here to See All 22 Treatments for Back Pain

FoundHealth has 22 treatments for Back Pain!
See all Back Pain Treatment options and start building your care plan today.

 
Share

0 Comments

No one has made any comments yet. Be the first!

Your Comment